How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick, MD Your Own Question
Dr. Rick, MD
Dr. Rick, MD, Board Certified MD
Category: Medical
Satisfied Customers: 10553
Experience:  20+ years as a doctor. Internal Medicine Internship in NYC
Type Your Medical Question Here...
Dr. Rick, MD is online now
A new question is answered every 9 seconds

My daughter took between 5-10 pills of a pain reliever with

Customer Question

My daughter took between 5-10 pills of a pain reliever with 250 mg of Acetaminophen, 250 mg of aspirin, and 65 mg of caffiene. She is 15 and weighs 130 pounds. Has she hurt herself? She has thrown up three times. The first time was about 7 hours after she took the pills.
Submitted: 4 years ago.
Category: Medical
Expert:  Dr. Rick, MD replied 4 years ago.
I am online and happy to help you with your question today.
Expert:  Dr. Rick, MD replied 4 years ago.
The major issue will be with the acetaminophen.

Was this a suicide attempt in your mind?
Expert:  Dr. Rick, MD replied 4 years ago.
The toxic dose varies per person but is thought to be between 5 and 15 grams. Tylenol destroys the liver. From what you have said your daughter has taken less then 3 grams. As such she should be OK.

That being said she should be seen by a doctor right away. If you can't get into her primary care MD then take her to the emergency room now.

I would also explore in depth her reasons for taking such a large dose of these pills.

As a parent myself I can understand what you are going through right now....

Does this make sense to you?

And, now, the obligatory word from our sponsors: :o)
I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you by pressing the accept button or smiley face. I will be glad to answer additional questions until you are satisfied. Thank you very much.

Positive Feedback and/or Bonus is welcomed and appreciated.

Let me know if there is anything else you would like to discuss pertaining to this issue.
Dr. Rick, MD and 4 other Medical Specialists are ready to help you
Expert:  Dr. Rick, MD replied 4 years ago.
Here is a good webpage that discusses the effects of tylenol:

Customer: replied 4 years ago.
It was not a suicide attempt, but she wanted to punish us. She is in weekly therapy and seeing a psych. Why does she need to go to the doctor?
Expert:  Dr. Rick, MD replied 4 years ago.
As you can see by the webpage tylenol is deadly....and it is slow to act. If she took more then you think there is a very limited window for her to be treated with NAC to counter act the tylenol. Without treatment, she will loose her liver and without a new liver she will die.

If she were my daughter I'd take her to the ER for consideration of NAC treatment. The consequences of delay are not something I would want to think about.....

Does this make sense?
Expert:  Dr. Rick, MD replied 4 years ago.
I was just thinking about your daughter and wondering how she is doing.